MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer, that the aes-90sn, aes-90sn probe assy, suct, sin was being used on (b)(6) 2024 during an left shoulder arthroscopy - rotator cuff repair w/ biceps tenodesis procedure when it was reported ¿ceramic disc of the aes-90sn dislodged from the probe.Continued case and opened a second aes-90sn - surgeon was advised by management and rep that the ceramic disc should be removed.X-ray was brought in to locate the disc at the end of the case.Disc was located in the patient's left deltoid.Surgeon decided that leaving the disc in the deltoid would cause less damage than him trying to retrieve.Patient was closed with the disc still in deltoid.¿.The procedure was completed with a 5-minute delay and the use of the same alternate device.There was no report of medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported injury due to the foreign body left in the patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Use care to avoid accidental activation of either cut or coagulation modes when not in contact with target tissue to avoid possible patient injury.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the aes-90sn, aes-90sn probe assy,suct,sin was being used on (b)(6) 2024 during an left shoulder arthroscopy - rotator cuff repair w/ biceps tenodesis procedure when it was reported ¿ceramic disc of the aes-90sn dislodged from the probe.Continued case and opened a second aes-90sn - surgeon was advised by management and rep that the ceramic disc should be removed.X-ray was brought in to locate the disc at the end of the case.Disc was located in the patients left deltoid.Surgeon decided that leaving the disc in the deltoid would cause less damage than him trying to retrieve.Patient was closed with the disc still in deltoid.¿.The procedure was completed with a 5-minute delay and the use of the same alternate device.There was no report of medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported injury due to the foreign body left in the patient.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20014155
Report Number1320894-2024-00205
Device Sequence Number7230394
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)290505(10)202405061
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202405061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic